MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE STRAIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PROBE STRAIGHT; ACCESSORIES,ARTHROSCOPIC
Catalog Number 010001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that the device broke during the surgery inside the patient's anatomy.The broken pieces were removed from the patient.No patient injury reported.
 
Additional Manufacturer Narrative
One(b)(4) straight probe returned.The complaint stated: ¿the device broke during the surgery inside the patient's anatomy.The broken pieces were removed from the patient.¿ this is a reusable probe.The entire tip incremental marking section has been broken off.The broken portion approximately 1.25¿ piece was not returned.The condition is consistent with the instrument being used for leverage or becoming fatigued.With any surgical instrument, it should be ensured that excessive force is not placed upon the product.No root cause related to the manufacture of this device was confirmed.No further investigation is warranted at this time.

Brand Name
PROBE STRAIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8237250
Report Number1219602-2019-00057
Device Sequence Number1557668
Product Code NBH
UDI-Device Identifier03596010021533
UDI-Public03596010021533
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number010001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1